Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 18, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 13, 1997, 3:41 AM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 1997, 3:41 AM CDT (08:41 UTC)
- Expired
- Jun 13, 1997, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleveland County, OK, McClain County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2646 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 130840
FFWOKC
OKC027-087-131145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
341 AM CDT FRI JUN 13 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 645 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN CENTRAL OKLAHOMA
CLEVELAND AND MCCLAIN
INCLUDING THE FOLLOWING LOCATIONS
BLANCHARD...DIBBLE...LEXINGTON...MOORE...NEWCASTLE...NOBLE
...NORMAN...PURCELL...SLAUGHTERVILLE AND WASHINGTON
A LARGE AREA OF THUNDERSTORMS CONTAINING HEAVY RAIN WILL CONTINUE TO
MOVE OVER THE AREA THROUGH THE EARLY MORNING HOURS. WITH THE GROUND
ALREADY SATURATED FROM PREVIOUS RAINS...RUNOFF WILL BE EXTREMELY HEAVY.
ROADS AND SMALL STREAMS WILL FLOOD QUICKLY...PARTICULARLY IN URBAN
AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFF6UCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
LAT...LON 3497 9716 3502 9763 3519 9764 3534 9762
3534 9721What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:40 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 13, 3:40 AM CDT, 1 minute before
FPUS3 KOKC 130844 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 AM CDT FRI JUN 13 1997 MCS IS MOVG INTO ERN/SERN ZNS WITH SECONDARY DVLPMNT OF ELEVATED CNVCTN E/W ALG I-40. SHTWV OVR PNHDL IS MOVG EWD AND EXPCT IT TO BE OVR NERN OK BY MIDDAY. OUTFLO FM THIS MORNGS MCS WL LKLY SET UP OVR SERN OK AND EXTND WWD ALG RED RVR. FOR THIS AFTN...THIS BNDRY WL BE THE MAIN FOCUS FOR DVLPMNT. ONE CONCERN IS THAT H8 BNDRY ACRS CNTL/NRN OK MAY ALSO CAUSE TSTM DVLPMNT...HWVR...Q-VECTOR PROGS SHOW FAIRLY DEEP SUBSIDENCE BEHIND SHTWV. WL LET RADAR SCREEN AT ZFP ISSUANCE TIME DICTATE THIS MORNGS POPS...BUT MOST ACTVTY THIS AFTN SHUD BE TO THE SE. TNGT LUKS FAIRLY QUIET AS HI PRES BUILDS IN AND MSTR DRIES OUT SOMEWHAT. SOME GROUND FOG PSBL WITH RESIDUAL MSTR AND LGT WNDS. LEE TROF INCRSS ONCE AGAIN ON SAT...AND MDLS SHOW INCREASING INSTAB OVR PNHDLS. TSTMS EXPCTD TO FIRE ONCE AGAIN OUT WEST ON SAT AFTN AND SOME OF THESE MAY MIGRATE INTO EXTRM WRN OK LT AFTN. ..04.. GAG 84/60/86/64 2124 PNC 88/64/90/68 2113 HBR 89/65/91/68 3124 SPS 90/68/91/69 4213 OKC 86/66/89/67 7113 DUA 86/70/90/69 +612 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 12, 10:08 PM CDT, 5 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 1 SW BUFFALO OK 58 MPH WIND GUST, MEASURED
06/12/97 HARPER OKLAHOMA MESONETWORKLocal storm report, Jun 12, 10:13 PM CDT, 5 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 1 SW BUFFALO OK 58 MPH WIND GUST, MEASURED
06/12/97 HARPER OKLAHOMA MESONETWORKLocal storm report, Jun 12, 11:23 PM CDT, 4 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1123 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 2 S ALVA OK 60 MPH WIND GUST, MEASURED
06/12/97 WOODS OKLAHOMA MESONETWORKLocal storm report, Jun 12, 11:27 PM CDT, 4 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1123 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 2 S ALVA OK 60 MPH WIND GUST, MEASURED
06/12/97 WOODS OKLAHOMA MESONETWORKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Jun 12, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 55 min |
| Jun 12, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 65 min |
| Jun 12, 9:50 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| Jun 12, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 40 min |
| Jun 12, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 40 min |
| Jun 12, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 12, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 52 min |
| Jun 12, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 45 min |
| Jun 12, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 64 min |
| Jun 12, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 48 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 48 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Major | 48 min |
| Jun 12, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 43 min |
| Jun 13, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 65 min |
| Jun 13, 12:20 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 40 min |
| Jun 13, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 42 min |
| Jun 13, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 48 min |
| Jun 13, 2:04 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 41 min |
| Jun 13, 2:08 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 37 min |
| Jun 13, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Carter | 32 min |
| Jun 13, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 48 min |
| Jun 13, 3:38 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 37 min |
| Jun 13, 3:50 AM CDT | Severe Thunderstorm Warning | OUN | Marshall | 25 min |
| Jun 13, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 42 min |
| Jun 13, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 46 min |
| Jun 13, 4:48 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 42 min |
| Jun 13, 5:55 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 50 min |
| Jun 13, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Choctaw | 51 min |
| Jun 13, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 49 min |
| Jun 13, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 48 min |
| Jun 13, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 42 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.